MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401455
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with his ambicor penile prosthesis (app) device not inflating.Pelvic and penis magnetic resonance imaging (mri) was performed which confirmed there was a mechanical issue with the pump.The physician suspected the device not functioning was due to fluid loss from the device.The app was explanted, and a new inflatable penile prosthesis (ipp) device was implanted.There were no patient complications.
 
Additional Manufacturer Narrative
The exact event date was not available, therefore 07/01/2025 was used as an estimate, based on the reported onset occurring within the last three months.Correction to field a2: date of birth and age at time of event.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, it cannot be confirmed what the cause of the fluid leak, inflation issue, and mechanical issue was.Based on the device history record (dhr), the device was confirmed to meet specifications prior to shipment therefore concluding manufacturing was not related to the reported event.Based on the information available the cause that contributed to the reported event cannot be established; therefore, the conclusion code of cause not established was selected for this investigation.
 
Additional Manufacturer Narrative
The exact event date was not available, therefore 07/01/2025 was used as an estimate, based on the reported onset occurring within the last three months.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The exact event date was not available, therefore 07/01/2025 was used as an estimate, based on the reported onset occurring within the last three months.Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.The ambicor pump passed visual inspection.No visual damage or abnormalities were identified.The first cylinder exhibited wear at a fold in the proximal end of the cylinder, with a hole identified at the corner of the fold.The first cylinder also exhibited wear at a fold in the distal end of the cylinder.A leak was identified at the corner of a fold in the proximal end of the first cylinder.The second cylinder exhibited two holes in the proximal end of the cylinder consistent with sharp instrument damage.The second cylinder also exhibited wear at folds in both the proximal and distal ends of the cylinder.Two leaks were identified in the proximal end of the second cylinder corresponding to the areas of sharp instrument damage.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the allegations of mechanical issue, inflation issue, fluid leak were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and the analysis results, the allegation of device fluid leak and device inflation issue was most likely attributed to the hole/leak identified at the corner of a fold in the first cylinder.Additionally, a pump mechanical issue could not be confirmed, as the pump passed visual inspection and could not be functionally tested.The sharp instrument damage observed on the second cylinder most likely occurred during the explant surgery and was considered a secondary failure.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS AMBICOR
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23463996
Report Number2124215-2025-76672
Device Sequence Number10431609
Product Code FHW
UDI-Device Identifier00878953000992
UDI-Public(01)00878953000992(17)200505(10)933060003
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/05/2020
Device Model Number72401455
Device Catalogue Number72401455
Device Lot Number933060003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/18/2025
02/13/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/11/2025
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale